Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Atomoxetine helping - fingers crossed PeterMartin

Posted by linkadge on July 3, 2020, at 16:41:06

In reply to Re: Atomoxetine helping - fingers crossed, posted by PeterMartin on July 3, 2020, at 3:20:25

I'm not trying to scare you. This was a study done in monkeys which doesn't necessarily directly translate to humans. Most research I have read suggests that atomoxetine is mostly norepinephrine selective in humans. Interestingly desipramine has a metabolite which acts as a relatively selective serotonin reuptake inhibitor. So, really nothing is perfectly selective.

If you're taking 18mg without experiencing problems then you're likely fine. From what I understand, serotonin syndrome rarely happens after long term administration of the same dose of a drug. It is usually something that happens fairly suddenly upon initiation of a new drug, or dose increase. Again, this is a theoretical interaction which may occur at higher doses.

I would just be aware of the symptoms of serotonin syndrome upon increasing the dose.

Interestingly NRIs can reduce the risk of hypertensive crisis from an MAOI, so in one sense it may make MAOI therapy 'safer'.

Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:linkadge thread:1110783
URL: http://www.dr-bob.org/babble/20200511/msgs/1111130.html